MAUDE Adverse Event Report: COVIDIEN ATK TURBOHAWK CALCIUM; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN ATK TURBOHAWK CALCIUM; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number THS-LX-C
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: the turbohawk was received for evaluation.No ancillary devices or cine images from the procedure were received.The turbohawk ths-lx-c was received separated from its cutter driver unit and along with its flushing tool.The distal cutter assembly was received separated at the cutter assembly hinge pin.The hinge pins were accounted for.Biological debris was noted distal to the cutter window.Ribbons of polymer debris were noted proximal to the cutter window in the cutter assembly.The source of the polymer debris is unknown but is thought to have come from the ancillary devices such as the support sheath.A 6f support sheath was used while the carton label indicates that the minimal sheath size is 7f.Also the device was used to shave a lesion within a stent.The instruction for use indicates that use of the device for in-stent restenosis in peripheral vascular sites is contraindicated.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use a turbohawk with a non-medtronic 6f sheath and spider fx to treat a moderately calcified lesion shaving in stent in the superficial femoral artery(sfa).Ifu was followed and the device was prepped without issue.There were no issues noted with device prior to use.It was reported that the device broke in half upon removing it from the sheath.No component embolised in the patient.The procedure was finished when the device was removed from the patient.No deformation of the cutter was noted.No damage to the stent was reported.No patient injury was reported.

Brand Name
ATK TURBOHAWK CALCIUM
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA 92618
MDR Report Key8050065
Report Number2183870-2018-00503
Device Sequence Number11169118
Product Code MCW
UDI-Device Identifier00821684074008
UDI-Public00821684074008
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K111723
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2020
Device Catalogue NumberTHS-LX-C
Device Lot NumberA447270
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2018
Initial Report FDA Received Date11/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1